Alert archive / Maryland / Tornado Warnings in 2011

Tornado Warning 52, NWS Baltimore/Washington

April 28, 2011Carroll County, Frederick County, Maryland

NWS Baltimore/Washington issued this tornado warning at Apr 28, 2011, 7:17 AM EDT for Carroll County, Frederick County, Maryland. It was in force for 28 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 28, 2011, 7:17 AM EDT (11:17 UTC)
Expired
Apr 28, 2011, 7:45 AM EDT
In force
28 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon

Counties Carroll County, MD, Frederick County, MD

The radar

The Sterling radar (KLWX), 61 km from the middle of the area, began a volume at 11:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 28, 7:20 AM EDTTSTM WND GST 632 Ene New Market, MD
Apr 28, 7:46 AM EDTTORNADO1 Ese Westminster, MDEF-0 TORNADO. PEAK WINDS 65 MPH. PATH LENGTH 0.6 MILE. PATH WIDTH 50 YARDS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 28, 12:41 AM EDTTornado WatchSPC7 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 11.3 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2011-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1143 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2011-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 283 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1143 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
834 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
283 m²/s²
0-3 km storm-relative helicity
353 m²/s²
Significant tornado parameter
1.8
Supercell composite
14.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

108 
WFUS51 KLWX 281117
TORLWX
MDC013-021-281145-
/O.NEW.KLWX.TO.W.0052.110428T1117Z-110428T1145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
717 AM EDT THU APR 28 2011

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* TORNADO WARNING FOR...
  CARROLL COUNTY IN NORTH CENTRAL MARYLAND...
  FREDERICK COUNTY IN NORTH CENTRAL MARYLAND...

* UNTIL 745 AM EDT

* AT 716 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR GREEN
  VALLEY...OR 7 MILES NORTHWEST OF DAMASCUS...MOVING NORTHEAST AT 50
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  MOUNT AIRY...
  GAMBER...
  WESTMINSTER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3962 7703 3948 7688 3927 7734 3931 7744
TIME...MOT...LOC 1118Z 228DEG 45KT 3933 7729

$$


BJL
1 follow-up statement
584 
WWUS51 KLWX 281126
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
726 AM EDT THU APR 28 2011

MDC013-021-281145-
/O.CON.KLWX.TO.W.0052.000000T0000Z-110428T1145Z/
CARROLL MD-FREDERICK MD-
726 AM EDT THU APR 28 2011

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 AM EDT FOR FREDERICK
AND CARROLL COUNTIES...

AT 721 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR NEW MARKET...OR 7 MILES NORTHWEST OF
DAMASCUS...MOVING NORTHEAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  MARSTON...
  WINFIELD...
  WESTMINSTER...
  WAGNERS MILL...
  NEW WINDSOR...
  GAMBER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3948 7689 3947 7690 3931 7726 3938 7735
      3962 7703
TIME...MOT...LOC 1126Z 228DEG 45KT 3941 7721

$$


BJL

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at Apr 28, 3:30 AM EDT, 3 hours 47 minutes earlier.

Area forecast discussion, Apr 28, 3:30 AM EDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
330 AM EDT THU APR 28 2011

.SYNOPSIS...
A COLD FRONT OVER EASTERN OHIO WILL CROSS THE MID-ATLANTIC REGION
LATE THIS MORNING AND EARLY THIS AFTERNOON. HIGH PRESSURE BUILDING
IN AT THE END OF THE WEEK WILL BRING DRIER AND COOLER CONDITIONS
THROUGH THE WEEKEND. ANOTHER COLD FRONT MAY IMPACT THE AREA MONDAY
OR TUESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

TOR WATCH ACROSS THE ENTIRE CWA IS IN EFFECT UNTIL 8 AM. PTNLY
DANGEROUS SITUATION WE ARE WATCHING. SPOTTERS/PUBLIC PLS RELAY
REPORTS TO THE NWS/COUNTY EMERGENCY MGRS IF YOU XPRNC DAMAGING WX.
BUFKIT HODOGRAPHS CONTINUE TO SHOW A HIGH HELICITY ENVIRONMENT -
THRU ARND 8 AM IN THE HIGHLANDS TO EARLY AFTERNOON IN THE BAY.

AMAZING KUDOS TO THE MDLS. I WORKED THE XTND DESK LAST THU...AND
WROTE THIS - "LOW PRES WL TRACK SE INTO SRN QUEBEC NEXT THU...ALLOWING
A CD FNT TO PUSH OFF THE E CST." IT DOESN'T ALWAYS WORK THIS
WAY...BUT THIS IS TREMENDOUS - PROGRAMMERS...COMPUTERS...A COLD
FRONT ALMOST EXACTLY A WK IN ADVANCE. WOW.

WE ARE ISSUING SVR/TOR/FFW FOR THE STORMS CURRENTLY FM WASHINGTON
COUNTY TO AUGUSTA. W/ THIS HIGH CAPE/HELICITY ENVIRONMENT AND
THESE STORMS TREMENDOUS HISTORY FOR DAMAGE WE'LL CONTINUE TO KEEP
OUR EYES TO THE RDR THRUT THE MRNG.

FRONT WILL MOVE ONTO THE ERN SHORE BY EARLY AFTN TDA...BRINGING AN
END TO THE SEVERE THREAT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...

COLD FRONT WILL MOVE OFF THE COAST WHILE THE UPPER TROUGH WILL
PROGRESS THRU THE AREA...WHICH WILL ENHANCE CLOUD COVER OVER THE CWA
THRU FRI...BUT IT SHOULD STAY DRY ACROSS MOST OF THE AREA. THE
EXCEPTION WILL BE THE WRN SLOPES OF THE ALLEGHENY FRONT AS
CYCLONIC/UPSLOPE FLOW AROUND THE TROUGH WILL PRODUCE SCT SHOWERS.
FRI WILL FEEL MORE LIKE SPRING...WITH HIGHS IN THE 60S ACROSS THE
HIGHLANDS AND NEAR 70F EAST OF THE BLUE RIDGE...AND DEWPOINTS IN THE
30S AND 40S. A TIGHT PRESSURE GRADIENT BETWEEN THE EXITING LOW AND
HIPRES BUILDING IN FROM THE SOUTHEAST WILL PRODUCE BREEZY CONDITIONS
WITH AFTN GUSTS 25 TO 35 MPH.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...

HIPRES DOMINATES THE REGIONAL WX PATTERN THRU MUCH OF THE WEEKEND
BEFORE IT MOVES OFF THE COAST SUN. A NRN STREAM SHORTWAVE TROUGH
WILL TRACK ACROSS THE GREAT LAKES REGION WHILE THE ASSOCIATED COLD
FRONT PUSHES THRU THE MID-ATLANTIC REGION MON/TUE. THERE ARE STILL
TIMING DIFFERENCES AMONG OPERATIONAL MODELS. THIS SYSTEM WILL BRING
CHANCES FOR SHOWERS AND POSSIBLY STORMS DEPENDING ON THE EXACT
TIMING OF FROPA.

&&

.AVIATION /07Z THURSDAY THROUGH MONDAY/...

THROUGH 12Z...THERE REMAINS A RISK OF SVR THUNDERSTORM AFFECTING THE
HUBS. TOR WATCH IS IN EFFECT. STORMS TO THE SW HAVE HAD A VERY
DAMAGING HISTORY...AND EVEN THOUGH WE ARE IN OVRNGT HRS THE
ATMOSPHERE (WHICH SEEMS MORE LK AUG THAN APR) IS PRIMED BTWN CAPE
AND SHEAR. COLD FRONT WL MOVE INTO THE BAY ARND NOON ENDING THE
RISK FOR THUNDERSTORMS AND USHERING IN A WIND SHIFT TO THE
WEST/NORTHWEST.

VFR CONDITIONS THU NGT THRU THE WEEKEND AS HIPRES BUILDS INTO THE
AREA. A TIGHT PRESSURE GRADIENT BETWEEN THE BUILDING HIGH AND
EXITING LOPRES TO OUR NORTH WILL CREATE BREEZY CONDITIONS FRI WITH
GUSTS TO 30 KT POSSSIBLE.

&&

.MARINE...
TOR WATCH FOR THE WATERS THROUGH 8 AM THIS MRNG.

SCA REMAINS IN EFFECT TONIGHT FOR GRADIENT WIND IN SOUTHERLY FLOW.
GRADIENT TIGHTENS THIS MORNING AHEAD OF THE COLD FRONT. GALE WRNG UP
FOR THE LOWER MD BAY/POTOMAC AREA WITH SOLID SCA ELSEWHERE.
ORGANIZED THUNDERSTORMS MAY PRODUCE STRONG GUSTY WINDS THURSDAY
MORNING-EARLY AFTERNOON AS WELL.

SCA CONTINUES INTO THU EVE FOR THE LOWER HALF OF THE MD CHSPK BAY
AND THE LWR TIDAL POTOMAC. AFTER A BRIEF LULL IN THE WINDSWINDS WILL
RELAX THIS WEEKEND AS HIPRES SETTLES OVER THE AREA. SLY WINDS WILL
INCREASE TO NEAR SCA LVLS AHEAD OF THE NEXT COLD FRONT LATE SUN INTO
MON.

&&

.TIDES/COASTAL FLOODING...

POSITIVE TIDAL ANOMALIES WILL CONTINUE THROUGH AT LEAST THE NEXT
HIGH TIDE CYCLE. ANOMALIES WERE RUNNING 1/2 FT TO 1 FT ABOVE
NORMAL THIS EVENING AND MAY INCREASE A LITTLE THROUGH THE NEXT
CYCLE. SENSITIVE LOCATIONS SUCH AS ANNAPOLIS MAY COME CLOSE TO
MINOR TIDAL FLOODING THRESHOLDS AND WILL NEED TO BE WATCHED
CLOSELY. LATEST FORECAST PUTS ANNAPOLIS AT 2.2 OR 2.3 FT MLLW
WHICH IS JUST BELOW THE THRESHOLD OF 2.4 FT.

&&

.CLIMATE...

RECORD HIGH MIN TEMP RECORDS WERE TIED/BRKN ON WED.

MIN TEMPS

DCA 66     PRVS RECORD  65 1908/1990/1994
BWI 68     PRVS RECORD  68     1915
IAD 68     PRVS RECORD  63     2009

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...FLASH FLOOD WATCH UNTIL 10 AM EDT THIS MORNING FOR MDZ003-501-
     502.
VA...FLASH FLOOD WATCH UNTIL 10 AM EDT THIS MORNING FOR VAZ025>028-
     503-504.
WV...FLASH FLOOD WATCH UNTIL 10 AM EDT THIS MORNING FOR WVZ050>052-
     055-501>506.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR
     ANZ530>532-535-536-538>540-542.
     SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ533-541.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT EARLY THIS MORNING FOR
     ANZ534-537-543.
     SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO MIDNIGHT EDT
     TONIGHT FOR ANZ534-537-543.
     GALE WARNING FROM 6 AM THIS MORNING TO 6 PM EDT THIS EVENING
     FOR ANZ534-537-543.

&&

PRODUCTS...WOODY!
Hazardous weather outlook, Apr 28, 5:25 AM EDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
525 AM EDT THU APR 28 2011

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
281430-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
525 AM EDT THU APR 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TODAY AND TONIGHT

A TORNADO WATCH IS IN EFFECT UNTIL 8 AM. STORMS HAVE THE
POTENTIAL TO PRODUCE DAMAGING WIND GUSTS...LARGE HAIL AND TORNADOES.

A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH TONIGHT FOR THE
MARYLAND CHESAPEAKE BAY AND THE TIDAL POTOMAC RIVER.

WATER LEVELS MAY APPROACH THRESHOLDS FOR MINOR COASTAL FLOODING
LATE TONIGHT FOR LOW-LYING AREAS ALONG THE TIDAL POTOMAC RIVER AND
THE WESTERN SHORE OF THE MARYLAND CHESAPEAKE BAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

MINOR COASTAL FLOODING IS POSSIBLE THURSDAY ALONG THE TIDAL
POTOMAC RIVER AND THE WESTERN SHORE OF THE MARYLAND CHESAPEAKE
BAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH EARLY
AFTERNOON. SOME STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND
GUSTS AND LARGE HAIL. STORMS ALSO MAY PRODUCE VERY HEAVY RAINFALL
THAT COULD LEAD TO LOCALIZED FLASH FLOODING.

A GALE WARNING IS IN EFFECT TODAY FOR THE MARYLAND CHESAPEAKE BAY
FROM DRUM POINT TO SMITH POINT...AND FOR THE TIDAL POTOMAC RIVER
FROM COBB ISLAND TO SMITH POINT. A SMALL CRAFT ADVISORY IS IN
EFFECT FOR THE REMAINDER OF THE MARYLAND CHESAPEAKE BAY AND TIDAL
POTOMAC RIVER.

THE SMALL CRAFT ADVISORY CONTINUES THURSDAY EVENING FOR THE LOWER
TIDAL POTOMAC RIVER AND THE MARYLAND CHESAPEAKE BAY SOUTH OF NORTH
BEACH.

A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FOR THE WATERS FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS IN EFFECT. PLEASE REPORT ANY STORM
INFORMATION TO THE NATIONAL WEATHER SERVICE.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-281430-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
525 AM EDT THU APR 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TODAY AND TONIGHT

A TORNADO WATCH IS IN EFFECT EAST OF THE HIGHLANDS UNTIL 8 AM.
STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS...LARGE
HAIL AND TORNADOES. SOME STORMS ALSO COULD PRODUCE HEAVY RAINFALL
THAT COULD LEAD TO FLASH FLOODING.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE POTOMAC HIGHLANDS...
NORTHERN AND CENTRAL SHENANDOAH VALLEY...NORTH-CENTRAL MARYLAND
AND THE EASTERN WEST VIRGINIA PANHANDLE. PLEASE REFER TO THE
LATEST HAZARD MESSAGE /FFALWX/ FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WIND ADVISORY MAY BE NEEDED FOR THE RIDGE TOPS OF THE POTOMAC
AND ALLEGHENY HIGHLANDS TODAY FOR STRONG WINDS BEHIND THE COLD
FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS IN EFFECT. PLEASE REPORT ANY STORM
INFORMATION TO THE NATIONAL WEATHER SERVICE.

In the hours before

Local storm report, Apr 28, 5:14 AM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
514 AM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 AM     TSTM WND DMG     2 WSW KEEZLETOWN        38.40N  78.85W
04/28/2011                   ROCKINGHAM         VA   EMERGENCY MNGR

            ROOF GONE... SIDE OF HOUSE DOWN AT 430 BOYERS RD

&&

EVENT NUMBER LWX1100548

WOODY!
Special weather statement, Apr 28, 6:06 AM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
606 AM EDT THU APR 28 2011

MDZ006-007-011-014-281045-
NORTHERN BALTIMORE MD-ANNE ARUNDEL MD-HARFORD MD-
SOUTHERN BALTIMORE MD-
606 AM EDT THU APR 28 2011

...STRONG THUNDERSTORMS TO AFFECT NORTHERN BALTIMORE...ANNE
ARUNDEL...HARFORD AND SOUTHERN BALTIMORE COUNTIES...

AT 606 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM GLEN ARM TO DUNDALK...MOVING NORTHEAST AT 65 MPH.

LOCATIONS IMPACTED INCLUDE PERRYMAN...ABERDEEN AND HAVRE DE GRACE.

STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.

THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THESE STORMS MAY REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
STORMS.

&&

LAT...LON 3934 7622 3937 7626 3928 7627 3928 7628
      3930 7630 3936 7633 3938 7633 3924 7636
      3917 7648 3919 7645 3920 7653 3914 7656
      3922 7656 3922 7651 3954 7658 3973 7633
      3973 7623 3945 7605
TIME...MOT...LOC 1006Z 247DEG 55KT 3947 7645 3927 7645

GMS
Local storm report, Apr 28, 6:29 AM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
629 AM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 AM     FLASH FLOOD      1 E SAINT JAMES         39.57N  77.73W
04/28/2011                   WASHINGTON         MD   911 CALL CENTER

            WATER OVER ROUTE 65 AT ROXBURY RD.

&&

EVENT NUMBER LWX1100549

STRONG
Local storm report, Apr 28, 6:57 AM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
657 AM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 AM     FUNNEL CLOUD     POINT OF ROCKS          39.28N  77.54W
04/28/2011                   FREDERICK          MD   AMATEUR RADIO

&&

EVENT NUMBER LWX1100550

SMZ
Local storm report, Apr 28, 7:11 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
711 AM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 AM     TSTM WND DMG     BEALLSVILLE             39.18N  77.41W
04/28/2011                   MONTGOMERY         MD   EMERGENCY MNGR

            MULTIPLE TREES DOWN

&&

EVENT NUMBER LWX1100551

STRONG
Local storm report, Apr 28, 7:14 AM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
714 AM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0319 PM     HAIL             7 SSE ELMA              37.66N  78.72W
04/27/2011  E0.75 INCH       NELSON             VA   TRAINED SPOTTER

0339 PM     HAIL             2 WSW SCOTTSVILLE       37.79N  78.52W
04/27/2011  E0.75 INCH       ALBEMARLE          VA   PUBLIC

0345 PM     HAIL             1 NW SCOTTSVILLE        37.81N  78.50W
04/27/2011  E1.00 INCH       ALBEMARLE          VA   PUBLIC

0450 PM     HAIL             1 W THORNHILL           38.15N  77.99W
04/27/2011  E1.00 INCH       ORANGE             VA   TRAINED SPOTTER

0510 PM     HAIL             4 N BELMONT             38.20N  77.87W
04/27/2011  E0.88 INCH       ORANGE             VA   PUBLIC

0607 PM     FUNNEL CLOUD     2 SE CHANCELLORSVILLE   38.28N  77.60W
04/27/2011                   SPOTSYLVANIA       VA   TRAINED SPOTTER

            FUNNEL CLOUD SPOTTED ABOUT 7 MILES WEST OF
            FREDERICKSBURG... VA

0610 PM     FUNNEL CLOUD     2 SSE GARRISONVILLE     38.46N  77.41W
04/27/2011                   STAFFORD           VA   LAW ENFORCEMENT

            PASSING OVER 95. LOWERING.

0614 PM     TORNADO          2 W TRIANGLE            38.55N  77.35W
04/27/2011                   PRINCE WILLIAM     VA   AWOS

            REPORTED BY QUANTICO OBSERVER 1 TO 2 MILES WEST OF
            QUANTICO.

0616 PM     HAIL             DUMFRIES                38.57N  77.33W
04/27/2011  M1.00 INCH       PRINCE WILLIAM     VA   911 CALL CENTER

            QUARTER SIZE HAIL IN DUMFRIES

0624 PM     TSTM WND DMG     1 SSW DUMFRIES          38.56N  77.33W
04/27/2011                   PRINCE WILLIAM     VA   911 CALL CENTER

            LARGE TREE DOWN ACROSS ROADWAY IN THE DUMFRIES AND
            TRIANGLE AREA

0643 PM     FUNNEL CLOUD     POTOMAC HEIGHTS         38.61N  77.12W
04/27/2011                   CHARLES            MD   TRAINED SPOTTER

            SPOTTER CHN41

0645 PM     FUNNEL CLOUD     BRYANS ROAD             38.63N  77.07W
04/27/2011                   CHARLES            MD   LAW ENFORCEMENT

0709 PM     FUNNEL CLOUD     1 W CLINTON             38.76N  76.92W
04/27/2011                   PRINCE GEORGES     MD   TRAINED SPOTTER

            JUST WEST OF CLINTON FIREHOUSE.

0715 PM     HAIL             TANEYTOWN               39.66N  77.17W
04/27/2011  E0.88 INCH       CARROLL            MD   TRAINED SPOTTER

0717 PM     FUNNEL CLOUD     1 N CLINTON             38.78N  76.90W
04/27/2011                   PRINCE GEORGES     MD   TRAINED SPOTTER

0717 PM     FUNNEL CLOUD     1 N CLINTON             38.78N  76.90W
04/27/2011                   PRINCE GEORGES     MD   TRAINED SPOTTER

            SPOTTER REPORTED A FUNNEL CLOUD 1 MILE NORTH OF
            CLINTON... MD

0722 PM     TORNADO          1 S MORNINGSIDE         38.82N  76.89W
04/27/2011                   PRINCE GEORGES     MD   TRAINED SPOTTER

            LARGE BRANCHES AND SHINGLES ON ALLENTOWN ROAD. A BIG
            ROAD SIGN BLOWN DOWN NEAR ANDREWS AIRFORCE BASE.

0725 PM     TSTM WND DMG     1 SE MORNINGSIDE        38.82N  76.88W
04/27/2011                   PRINCE GEORGES     MD   TRAINED SPOTTER

            AT LEAST 9 TREE BRANCHES 8-10 INCHES IN DIAMETER AS
            WELL AS A LARGE TREE 18-20 INCHES IN DIAMETER BLOWN IN
            THE DIRECTION FROM ANDREW AFB TOWARD ALLENTOWN ROAD.

0725 PM     FUNNEL CLOUD     1 WNW BRYANS ROAD       38.63N  77.09W
04/27/2011                   CHARLES            MD   BROADCAST MEDIA

            FUNNEL CLOUD REPORTED BETWEEN INDIAN HEAD AND ACCOKEEK

0727 PM     FUNNEL CLOUD     5 NNE BROOKEVILLE       39.24N  77.02W
04/27/2011                   HOWARD             MD   TRAINED SPOTTER

1042 PM     FUNNEL CLOUD     2 WSW NOKESVILLE        38.69N  77.62W
04/27/2011                   FAUQUIER           VA   911 CALL CENTER

            RELAYED TO 911 DISPATCH THAT A FUNNEL CLOUD WAS
            REPORTED NEAR INTERSECTION OF RT 28 AND PRINCE WILLIAM
            COUNTY PARKWAY

1045 PM     TSTM WND DMG     3 NE NOKESVILLE         38.73N  77.55W
04/27/2011                   PRINCE WILLIAM     VA   911 CALL CENTER

            INSIDE CEILING PANELS WERE BLOWN OUT OF HARRIS TEETER
            IN BRISTOW CENTER

1045 PM     TSTM WND DMG     1 SSE NOKESVILLE        38.68N  77.57W
04/27/2011                   PRINCE WILLIAM     VA   911 CALL CENTER

            TREE BLOWN ONTO POWER LINES CAUSING SPARKS

1057 PM     TORNADO          3 NE NOKESVILLE         38.73N  77.55W
04/27/2011                   PRINCE WILLIAM     VA   911 CALL CENTER

            STRUCTURAL DAMAGE TO RETAIL SHOPPING CENTER.

0110 AM     HAIL             LONACONING              39.57N  78.98W
04/28/2011  M0.75 INCH       ALLEGANY           MD   TRAINED SPOTTER

0122 AM     HAIL             CORRIGANVILLE           39.69N  78.79W
04/28/2011  M0.75 INCH       ALLEGANY           MD   FIRE DEPT/RESCUE

            DIME SIZE HAIL NEAR CORRIGANVILLE FIRE STATION IN
            CORRIGANVILLE... MD

0122 AM     TSTM WND DMG     CORRIGANVILLE           39.69N  78.79W
04/28/2011                   ALLEGANY           MD   FIRE DEPT/RESCUE

            SEVERAL TREE LIMBS BLOWN DOWN NEAR CORRIGANVILLE FIRE
            STATION IN CORRIGANVILLE... MD. TREE LIMBS ABOUT ONE AND
            ONE HALF INCHES IN DIAMETER.

0200 AM     FLASH FLOOD      4 SW MAYSVILLE          39.07N  79.22W
04/28/2011                   GRANT              WV   TRAINED SPOTTER

            FLASH FLOODING ON JORDAN RUN ROAD ALONG THE NORTH FORK
            OF LUNICE CREEK.

0200 AM     FLASH FLOOD      KLINE GAP               39.07N  79.19W
04/28/2011                   GRANT              WV   TRAINED SPOTTER

            CORNERS ROAD CLOSED DUE TO FLASH FLOODING ALONG LUNICE
            CREEK.

0200 AM     FLASH FLOOD      MAYSVILLE               39.12N  79.17W
04/28/2011                   GRANT              WV   911 CALL CENTER

            NUMEROUS REPORTS OF FLASH FLOODING IN AND AROUND
            MAYSVILLE. STRUCTURAL DAMAGE AT RESIDENCE IN MAYSVILLE.
            MULTIPLE ROADS CLOSED.

0200 AM     FLASH FLOOD      1 WNW BURLINGTON        39.34N  78.93W
04/28/2011                   MINERAL            WV   911 CALL CENTER

            FLASH FLOODING ON ROUTE 50.

0212 AM     TSTM WND DMG     2 S YANKEETOWN          38.65N  78.95W
04/28/2011                   ROCKINGHAM         VA   911 CALL CENTER

            LARGE TREE DOWN AND POWER LINES DOWN IN THE 15000 AND
            16000 BLOCK OF LITTLE DRY RIVER ROAD NEAR FULKS RUN...
            VA

0221 AM     TORNADO          2 SSE ORKNEY SPRINGS    38.76N  78.80W
04/28/2011                   SHENANDOAH         VA   911 CALL CENTER

            TREES DOWN AND STRUCTURAL DAMAGE TO HOUSE.

0230 AM     FLASH FLOOD      AUGUSTA                 39.30N  78.64W
04/28/2011                   HAMPSHIRE          WV   TRAINED SPOTTER

            ROUTE 50 CLOSED DUE TO FLASH FLOODING IN AUGUSTA.

0246 AM     TSTM WND GST     2 ENE ALONZAVILLE       38.94N  78.52W
04/28/2011  M62 MPH          SHENANDOAH         VA   MESONET

0249 AM     TSTM WND GST     1 WSW STRASBURG         38.98N  78.37W
04/28/2011  M58 MPH          SHENANDOAH         VA   MESONET

0305 AM     TSTM WND DMG     1 SSE WAPOCOMO          39.38N  78.73W
04/28/2011                   HAMPSHIRE          WV   911 CALL CENTER

            TREE DOWN ON WHISPER VALLEY ROAD

0322 AM     TSTM WND DMG     2 S WARDENSVILLE        39.05N  78.59W
04/28/2011                   HARDY              WV   911 CALL CENTER

            TREES DOWN AT WAITES RUN. MUCH OF WARDENSVILLE W O
            POWER.

0340 AM     FLASH FLOOD      1 E SAINT JAMES         39.57N  77.73W
04/28/2011                   WASHINGTON         MD   911 CALL CENTER

            WATER OVER ROUTE 65 AT ROXBURY RD.

0510 AM     TSTM WND DMG     2 WSW KEEZLETOWN        38.40N  78.85W
04/28/2011                   ROCKINGHAM         VA   EMERGENCY MNGR

            ROOF GONE... SIDE OF HOUSE DOWN AT 430 BOYERS RD

0649 AM     TSTM WND DMG     BEALLSVILLE             39.18N  77.41W
04/28/2011                   MONTGOMERY         MD   EMERGENCY MNGR

            MULTIPLE TREES DOWN

0655 AM     FUNNEL CLOUD     POINT OF ROCKS          39.28N  77.54W
04/28/2011                   FREDERICK          MD   AMATEUR RADIO

&&

EVENT NUMBER LWX1100510 LWX1100512 LWX1100511 LWX1100513 LWX1100514
LWX1100516 LWX1100515 LWX1100517 LWX1100528 LWX1100529 LWX1100518
LWX1100519 LWX1100520 LWX1100521 LWX1100522 LWX1100523 LWX1100525
LWX1100526 LWX1100527 LWX1100524 LWX1100533 LWX1100530 LWX1100532
LWX1100531 LWX1100534 LWX1100535 LWX1100536 LWX1100537 LWX1100538
LWX1100539 LWX1100540 LWX1100541 LWX1100547 LWX1100545 LWX1100544
LWX1100542 LWX1100546 LWX1100543 LWX1100549 LWX1100548 LWX1100551
LWX1100550

SMZ

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 8:19 PM EDTSevere Thunderstorm WarningLWXFrederick, Montgomery, Washington36 min
Apr 27, 8:28 PM EDTSevere Thunderstorm WarningLWXFrederick, Washington19 min
Apr 27, 8:56 PM EDTSpecial Weather StatementLWXFrederick34 min
Apr 27, 10:39 PM EDTSpecial Weather StatementLWXAllegany111 min
Apr 28, 12:35 AM EDTFlash Flood WarningLWXAllegany5 hr
Apr 28, 12:35 AM EDTSevere Thunderstorm WarningLWXAllegany70 min
Apr 28, 1:18 AM EDTTornado WarningLWXAllegany27 min
Apr 28, 1:29 AM EDTSevere Thunderstorm WarningLWXAllegany, Washington35 min
Apr 28, 1:33 AM EDTFlash Flood WarningLWXAllegany, Washington4 hr
Apr 28, 2:59 AM EDTSevere Thunderstorm WarningLWXFrederick, Washington62 min
Apr 28, 3:04 AM EDTFlash Flood WarningLWXWashington7 hr
Apr 28, 4:24 AM EDTTornado WarningLWXCarroll, Frederick, Washington51 min
Apr 28, 5:09 AM EDTSpecial Weather StatementLWXFrederick51 min
Apr 28, 5:35 AM EDTTornado WarningLWXFrederick26 min
Apr 28, 5:43 AM EDTTornado WarningLWXFrederick18 min
Apr 28, 6:06 AM EDTSpecial Weather StatementLWXHarford39 min
Apr 28, 6:37 AM EDTTornado WarningLWXFrederick, Montgomery38 min
Apr 28, 7:05 AM EDTTornado WarningLWXCarroll, Frederick, Howard, Montgomery25 min
Apr 28, 7:27 AM EDTFlash Flood WarningLWXCarroll, Frederick, Howard, Montgomery5 hr
Apr 28, 7:55 AM EDTTornado WarningLWXBaltimore, Carroll, Frederick27 min
Apr 28, 8:01 AM EDTFlash Flood WarningLWXFrederick, Washington119 min
Apr 28, 8:12 AM EDTTornado WarningLWXCarroll, Frederick33 min
Apr 28, 8:14 AM EDTTornado WarningLWXBaltimore, Harford11 min
Apr 28, 8:45 AM EDTTornado WarningLWXBaltimore, Carroll30 min
Apr 28, 9:14 AM EDTTornado WarningLWXBaltimore, Carroll, Frederick, Howard, Montgomery31 min
Apr 28, 9:39 AM EDTSevere Thunderstorm WarningLWXHoward, Montgomery36 min
Apr 28, 9:45 AM EDTFlash Flood WarningLWXMontgomery101 min
Apr 28, 9:49 AM EDTTornado WarningLWXBaltimore, Harford26 min
Apr 28, 9:58 AM EDTAreal Flood WarningLWXFrederick, Washington3 hr
Apr 28, 10:10 AM EDTSpecial Weather StatementLWXCarroll, Howard50 min
Apr 28, 10:36 AM EDTFlash Flood WarningLWXBaltimore, Carroll, Harford102 min
Apr 28, 10:38 AM EDTSevere Thunderstorm WarningLWXAnne Arundel, Calvert, Charles, Prince George's, Saint Mary's52 min
Apr 28, 10:54 AM EDTSpecial Weather StatementLWXCalvert, Charles, Prince George's, Saint Mary's51 min
Apr 28, 10:54 AM EDTSevere Thunderstorm WarningLWXCalvert, Charles, Saint Mary's66 min
Apr 28, 11:09 AM EDTSevere Thunderstorm WarningLWXAnne Arundel, Calvert, Prince George's36 min
Apr 28, 11:22 AM EDTTornado WarningLWXAnne Arundel14 min
Apr 28, 11:26 AM EDTSevere Thunderstorm WarningLWXAnne Arundel, Calvert, Charles, Prince George's, Saint Mary's18 min
Apr 28, 11:38 AM EDTCoastal Flood AdvisoryLWXAnne Arundel, Baltimore, Calvert, Charles, Prince George's, Saint Mary's and 1 more7 hr
Apr 28, 12:15 PM EDTAreal Flood WarningLWXBaltimore, Carroll, Frederick, Harford, Montgomery3 hr
Apr 28, 12:28 PM EDTRiver Flood WarningLWXWashington11 hr
Apr 28, 4:40 PM EDTSpecial Weather StatementLWXSaint Mary's50 min

Nearby

Tornado Warnings in Maryland, 2011Every tornado warning in 2011Tornadoes in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.